open access

Vol 65, No 10 (2007)
Other
Published online: 2007-10-29
Submitted: 2012-12-28
Get Citation

Case report
Massive pulmonary embolism mimicking ST-elevation acute coronary syndrome successfully treated with hybrid therapy in a trauma patient receiving nadroparin: diagnostic and therapeutic dilemmas

Paweł Latacz, Paweł Rostoff, Rafał Wyderka, Andrzej Rudnik, Marek Kondys, Agata Marut, Paweł Buszman, Wiesława Piwowarska
Kardiol Pol 2007;65(10):1235-1242.

open access

Vol 65, No 10 (2007)
Other
Published online: 2007-10-29
Submitted: 2012-12-28

Abstract

A case of a 48-year-old woman with a comminuted fracture of the left tibia and receiving prophylactic doses of nadroparin, with massive pulmonary embolism mimicking ST-elevation acute coronary syndrome and complicated by cardiogenic shock and cardiac arrest, is presented. Pulmonary angiography showed total right pulmonary artery occlusion. Intraarterial thrombolysis with reduced dose of alteplase (50 mg), platelet GP IIb/IIIa blockade with eptifibatide, endovascular embolus fragmentation with a pigtail rotation catheter, and rescue pulmonary balloon angioplasty were performed, after which complete recovery was achieved. On day 4 of hospitalisation the patient was transferred to the orthopaedic ward where she underwent uneventful tibial surgery.

Abstract

A case of a 48-year-old woman with a comminuted fracture of the left tibia and receiving prophylactic doses of nadroparin, with massive pulmonary embolism mimicking ST-elevation acute coronary syndrome and complicated by cardiogenic shock and cardiac arrest, is presented. Pulmonary angiography showed total right pulmonary artery occlusion. Intraarterial thrombolysis with reduced dose of alteplase (50 mg), platelet GP IIb/IIIa blockade with eptifibatide, endovascular embolus fragmentation with a pigtail rotation catheter, and rescue pulmonary balloon angioplasty were performed, after which complete recovery was achieved. On day 4 of hospitalisation the patient was transferred to the orthopaedic ward where she underwent uneventful tibial surgery.
Get Citation

Keywords

pulmonary embolism; hybrid therapy; thrombolytic therapy; haemorrhagic complications

About this article
Title

Case report
Massive pulmonary embolism mimicking ST-elevation acute coronary syndrome successfully treated with hybrid therapy in a trauma patient receiving nadroparin: diagnostic and therapeutic dilemmas

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 65, No 10 (2007)

Pages

1235-1242

Published online

2007-10-29

Bibliographic record

Kardiol Pol 2007;65(10):1235-1242.

Keywords

pulmonary embolism
hybrid therapy
thrombolytic therapy
haemorrhagic complications

Authors

Paweł Latacz
Paweł Rostoff
Rafał Wyderka
Andrzej Rudnik
Marek Kondys
Agata Marut
Paweł Buszman
Wiesława Piwowarska

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl